NARCIS B. ARON, M.D.
ARON NB. Phenoxybenzamine-lnduced Hyponatremia Simulating the Syndrome of Inappropriate Antidiuretic Hormone Secretion. Ann Intern Med. 1987;107:119-120. doi: 10.7326/0003-4819-107-1-119
Download citation file:
Published: Ann Intern Med. 1987;107(1):119-120.
To the editor: Phenoxybenzamine is an alpha-adrenergic blocking agent used in micturitional dysfunctions, especially prostatic hypertrophy (1). We present the case of a patient treated with phenoxybenzamine who developed severe hyponatremia simulating the syndrome of inappropriate antidiuretic hormone secretion (SIADH).
A 73-year-old man with benign prostatic hypertrophy received phenoxybenzamine hydrochloride, 10 mg every evening for 5 days. The following morning, the patient drank about 2 L of water in 30 minutes during a urodynamic study. Four hours later, he was hospitalized with dizziness and weakness.
The patient had no history of significant diseases, smoking, or drugs, except for prostatism and
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only